Drugs Channel
Topics & Medications
Quicklinks
Related Channels

Transderm Scop Overdose

It is possible for someone to use too much Transderm Scop (scopolamine patch). Overdosing on this medicine could cause symptoms like difficulty passing urine, hallucinations, or seizures. The specific effects will depend on how much of the medicine was used and whether it was combined with other substances. Treatment will likely involve removing the patches and providing supportive care to treat any symptoms that occur.

Can You Use Too Much Transderm Scop?

Transderm Scop® (scopolamine patch) is a prescription skin patch used to prevent nausea and vomiting due to motion sickness, surgery, or anesthesia. As with most medicines, it is possible to use too much Transderm Scop.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Transderm Scop dosage and whether it was used in combination with any other medications or substances.
 

Symptoms of an Overdose

An overdose with a medication like Transderm Scop might cause symptoms such as:
 
  • Lethargy
  • Drowsiness
  • Coma
  • Confusion
  • Agitation
  • Hallucinations
  • Seizures
  • Vision problems
  • Dry, flushed skin
  • Dry mouth
  • Difficulty passing urine
  • Slowing of the digestive system
  • A rapid heart rate (tachycardia)
  • High blood pressure (hypertension)
  • An irregular heart rhythm (arrhythmia).
 

Treatment for a Transderm Scop Overdose

Immediate removal of all patches is essential for treating a Transderm Scop overdose. In many cases, this will eliminate the symptoms, and no further treatment is necessary.
 
If the Transderm Scop overdose was taken by mouth, as might happen with a child or pet, the healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Transderm Scop overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to control blood pressure, an irregular heart rhythm, or seizures
  • Close monitoring of the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on the complications that occur.
 
Seek immediate medical attention if you believe you may have overdosed on Transderm Scop.

Transderm Scop Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.